Illinois, 2007Tornado in Illinois, April 26, 2007
April 26, 2007 · NWS LOT · 1 event in 1 county or zone
A tornado touched down in Plainfield and Bolingbrook.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado touched down in Plainfield and Bolingbrook.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 26, 11:37 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 26, 11:37 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1237 PM CDT THU APR 26 2007
.DISCUSSION FOR MORNING GRIDS/ZFP...
320 AM CDT
SHOWERS/THUNDERSTORMS TODAY AND TONIGHT...ALONG WITH RAINFALL
AMOUNTS/FLOOD POTENTIAL WILL BE THE MAIN FORECAST ISSUE THIS MORNING.
WATER VAPOR IMAGERY/PROFILER DATA EARLY THIS MORNING INDICATING
CENTER OF CYCLONIC CIRCULATION WITH UPPER LOW ACROSS FAR EASTERN
KANSAS/WESTERN MISSOURI. SEVERAL SHORT WAVES NOTED PROGRESSING
THROUGH THIS LONGWAVE PATTERN. LEAD SHORT WAVE IS CURRENTLY TRACKING
ACROSS FAR EASTERN MISSOURI WITH STRONGER VORT MAX CUTTING THROUGH
THE BASE OF THE UPPER TROUGH ACROSS NORTHEAST ARKANSAS. UPPER JET
MAX ALSO CONTINUES TO LIFT NORTHWARD DOWNSTREAM OF THIS UPPER TROUGH
AXIS ACROSS MID MS RVR VALLEY. COMBINATION OF CONTINUED ISENTROPIC
ASCENT WITH LOW LEVEL THERMAL BOUNDARY AND UPPER FORCING WILL KEEP
PRECIP WIDESPREAD TODAY. MAIN QUESTION WILL CENTER ON THE TRACK OF
THESE SHORT WAVES. DIFFERENCES IN MODELS REGARDING EVOLUTION OF
UPPER LEVEL/SURFACE FEATURES TODAY HAVE BEEN NARROWED. NAM TAKES SFC
LOW A LITTLE FARTHER NORTHWEST THAN THE GFS THIS AFTERNOON ACROSS
KGYY. CURRENT MSAS 3-HR SFC PRESSURE FALLS INDICATING AXIS OF MAX
SFC PRESSURE FALLS ACROSS WEST CENTRAL/NORTHWEST ILLINOIS WITH SFC
LOW POSITIONED ACROSS EASTERN MISSOURI. COMPARISON OF UPPER LEVEL
VORTICITY FROM 6-HR FORECASTS FROM THE NAM/GFS SEEM TO INDICATE NAM
DOING A BIT BETTER JOB WITH THE AFOREMENTIONED SHORT WAVES. NAM ALSO
HAS BEEN A BIT MORE CONSISTENT THAT PAST FEW DAYS WITH GFS SOLUTION
OF PAST FEW RUNS TRENDING MORE AND MORE TOWARD THE NAM. GIVEN THESE
FACTORS HAVE WEIGHTED FORECAST MORE TOWARD NAM THIS AFTERNOON.
BEST CONVECTIVE POTENTIAL TODAY STILL SHAPING UP ACROSS THE
SOUTHEAST SECTIONS OF THE FORECAST AREA TODAY WITH NAM/WRF
INDICATING 500-800 J/KG MUCAPE THIS AFTERNOON GENERALLY EAST OF A
PNT-CHI LINE. MORE FAVORABLE DEEP LAYER SHEAR PARAMETERS WILL SET UP
ACROSS FAR EASTERN SECTIONS OF THE AREA ACROSS NORTHWEST
INDIANA...BUT 0-6 KM BULK SHEAR MAGS ONLY ON THE ORDER OF 25-30
KNOTS ACROSS NWRN INDIANA THIS AFTERNOON. WILL CONTINUE TO HIGHLIGHT
SVR POTENTIAL ACROSS FAR SOUTHEAST SECTIONS OF THE FORECAST AREA
TODAY...ALTHOUGH GREATER RISK APPEARS TO BE EAST OF THE AREA.
RAINFALL AMOUNTS THIS AFTERNOON WILL ALSO BE A CONCERN GIVEN HEAVY
RAINS OF LAST NIGHT. REPORTS FROM THE AREA/RADAR ESTIMATES INDICATED
BAND OF 2 TO 3 INCH RAINFALL FROM SOUTHERN FORD COUNTY THROUGH WILL
COUNTY AND EXTENDING INTO LAKE COUNTY INDIANA. THESE AREAS HAVE
RECEIVED SOME ADDITIONAL RAINFALL OVERNIGHT AND IT IS ACROSS THESE
AREAS WHERE POTENTIAL FOR CONVECTIVE PRECIP RESIDES THIS AFTERNOON.
GIVEN MINOR FLOODING PROBLEMS ALREADY OCCURRING ACROSS THESE
AREAS...WILL BE ISSUING A FLOOD WATCH FOR SOUTHERN PORTIONS OF THE
CHICAGO METRO AREA EXTENDING SOUTHWARD THROUGH THE FAR SOUTHEAST
SECTIONS OF THE CWA THROUGH MIDNIGHT TONIGHT. DEFORMATION FORCING
SHOULD ALSO KEEP HIGH COVERAGE TO SHOWERS ACROSS NORTH CENTRAL
ILLINOIS TODAY. HOWEVER WITH LESS RAINFALL THE PAST 24 HOURS AND
LESS CONVECTIVE NATURE TO PRECIP WILL HOLD OFF ON ANY HYDRO
HEADLINES AT THIS TIME. OTHERWISE...HIGHS TODAY LEFT PRETTY MUCH AS
IS BUT DID BUMP TEMPS UP SLIGHTLY INTO THE MID 60S ACROSS THE FAR
SOUTHEAST.
SLOW MOVEMENT OF UPPER LOW WILL KEEP GOOD PROBABILITY OF RAIN
SHOWERS ACROSS MOST OF THE AREA INTO THIS EVENING...WITH
DIMINISHMENT IN COVERAGE EXPECTED AFTER MIDNIGHT. MAINTAINED LOW END
CHANCE POPS FOR SHOWERS INTO FRIDAY BUT BY LATE FRIDAY AFTERNOON
WEAK INDUCED SHORT WAVE UPPER RIDGING SHOULD BE BUILDING INTO THE
AREA IN ADVANCE OF FAST MOVING UPPER WAVE PROGRESSING THROUGH
WESTERN CONUS UPPER RIDGE. THIS WILL RESULT IN DECREASING CLOUD
TREND LATE FRIDAY AFTERNOON/EVENING.
NOT MANY CHANGES MADE TO THE REMAINDER OF THE FORECAST ALTHOUGH SOME
QUESTIONS EXIST FOR SATURDAY AS THE RIDGE-RIDING SHORT WAVE DROPS
INTO THE WESTERN GREAT LAKES. GIVEN WEST/NORTHWEST LOW LEVEL FLOW
TRAJECTORIES...GFS SOUNDINGS MAY BE A BIT TOO MOIST. CANNOT RULE OUT
POTENTIAL FOR ISOLD SHRA/TSRA SATURDAY AFTERNOON BUT WILL HOLD OFF
ON ANY MENTION AT THIS TIME UNTIL LOW LEVEL MOISTURE ISSUES BECOME
MORE CLEAR. OTHERWISE...MUCH WARMER TEMPS FOR SUN/MON AS MID/UPPER
LEVEL HEIGHT RISES BECOME MORE PRONOUNCED WITH RIDGE AXIS BUILDING
INTO THE AREA. GFS CONTINUES TO INDICATE SHALLOW FRONT DROPPING INTO
NORTHERN ILLINOIS TUESDAY AND INHERITED FORECAST WITH COOLER TEMPS
WEDNESDAY SEEMS TO HAVE THIS COVERED.
MARSILI
&&
.AVIATION...
107 PM CDT
IFR CEILINGS AND RAIN...DRIZZLE AND FOG WILL CONTINUE ACROSS
NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THE SURFACE LOW IS
EXPECTED TO MOVE THROUGH CHICAGO AREA NEAR ORD THIS AFTERNOON.
THE WIND SHIFT TO THE NORTHWEST WILL BE AROUND 00 UTC FRIDAY OR
THIS EVENING. IFR AND MVFR CEILINGS ARE NORTHWEST OF THIS LOW
AND SO WILL FORECAST THE CLOUDS TO REMAIN OVER THE AREA TONIGHT.
ADDED THUNDERSTORMS THIS AFTERNOON. THE WARM FRONT WILL MOVE NORTH
A LITTLE AND WARMER AIR MAY MOVE INTO NORTHEAST ILLINOIS AND
NORTHWEST INDIANA THIS AFTERNOON. THIS WILL INCREASE INSTABILITY
NEAR THE FRONT AND THUNDERSTORMS MAY DEVELOP.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...FLOOD WATCH FORD...IROQUOIS..KANKAKEE...WILL...COOK
COUNTIES THROUGH 05Z TONIGHT.
.IN...FLOOD WATCH LAKE...PORTER...JASPER...NEWTON...BENTON
THROUGH 05Z TONIGHT.
.LM...NONE.
&&Hazardous weather outlook, Apr 26, 3:30 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT THU APR 26 2007
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-270930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT THU APR 26 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TODAY AND TONIGHT
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON INTO EARLY THIS EVENING MAINLY SOUTHEAST OF A LINE
FROM GIBSON CITY...TO WATSEKA...TO DE MOTTE INDIANA. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
FLOODING CONTINUES OR IS FORECASTED ACROSS MANY STREAMS...CREEKS AND
RIVERS. THE GROUND IS SATURATED AND ANY ADDITIONAL HEAVY RAIN TODAY
MAY LEAD TO NEW OR ADDITIONAL FLOODING. A FLOOD WATCH IS IN EFFECT
THROUGH MIDNIGHT TONIGHT FOR PORTIONS OF NORTHEAST ILLINOIS AND
NORTHWEST INDIANA. PLEASE SEE THE FOLLOWING FLOOD AND RIVER PRODUCTS
FOR DETAILS /CHIFFALOT...CHIFLWLOT...CHIFLSLOT/
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
FLOODING WILL CONTINUE ACROSS MANY AREA STREAMS...CREEKS...AND
RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY...MAINLY SOUTHEAST OF A
GIBSON CITY TO DE MOTTE INDIANA LINE. ANY REPORTS OF FLOODING OR
RAINFALL AMOUNTS WILL BE GREATLY APPRECIATED.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-270930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT THU APR 26 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO EARLY THIS
EVENING...BUT SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Tornado, Will
- When
- April 26, 1:58 PM CST to 2:09 PM CST
- Where
- Will County, Plainfield to Bolingbrook
- Rating
- EF0
- Path length
- 3.2 mi
- Path width
- 5 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.600, -88.200
A small tornado touched down at Route 126 and Eastern Avenue in Plainfield and continued for 3.2 miles to near Patrick Henry Parkway and Essington Road in Bolingbrook. The tornado path width was only about 5 yards wide. The tornado was rated EF0 with winds estimated at 65 to 80 mph.|The first damage was at a nursing home just northeast of downtown Plainfield. A minivan in the parking lot was flipped on its side and a couple other vehicles were jostled. There was roof damage to the nursing home where shingles and a couple small sections of roofing were torn off.|The funnel then passed over an older neighborhood with mature trees and ranch homes. There was no visible damage in this area. The large trees may have sheltered the neighborhood. The funnel then moved over an area of lakes with very few homes.|The next signs of damage were in a subdivision just southwest of the corner of Essington Road and 127th Street. This is a new subdivision with large two story homes and only small trees. These homes were more exposed. Here there was minor damage to several homes. Most of the damage was to shingles and playground equipment. The tornado continued into another subdivision north of 127th where trampolines and lawn furniture were blown around by the tornado. The flying debris damaged siding on a few homes. The tornado damage ended in a subdivision under construction on the east side of Essington Road where a construction trailer was damaged. The funnel dissipated over Bolingbrook golf club.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Tennessee, April 26, 20077 injured · $550,000 · EF1 · 7 events
- Tornadoes and Hail in Ohio, April 26, 2007$172,000 · EF1 · 8 events
- Tornadoes and Hail in Indiana, April 26, 20071 injured · $80,000 · EF1 · 4 events
- Tornado in Kentucky, April 26, 2007$100,000 · EF1 · 1 event
- Damaging Winds in Kentucky, April 26, 2007$115,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, April 26, 2007$100,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Kentucky, April 26, 2007$40,000 · 65 kt wind · 9 events
- Tornado in Michigan, April 26, 2007$10,000 · EF1 · 1 event
- Flooding in Indiana, April 26 to 30, 2007$25,000 · 5 events
- Tornado in Tennessee, April 26, 2007$20,000 · EF0 · 1 event
- Damaging Wind in Virginia, April 26, 2007$15,000 · 55 kt wind · 1 event
- Hail in Ohio, April 26, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26652.